MAUDE Adverse Event Report: LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M001492791
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation; therefore, no physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu), "free movement of the guidewire within the catheter is an important feature of a steerable guidewire system because it gives the user valuable tactile information.Test the system for any resistance prior to use." at this time, it is not possible to assign a definitive root cause for the event as reported.The patient age was reported to be over 18 years.If there is any further information received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Per cnf, it was reported that: shaping? yes a sfa cto case reported that this device got stuck inside the body with a prominent raptor that was used in combination.When this device was attempted to be pulled apart outside the body, the shaft of this device bent, and its use was discontinued.It is speculated that a thrombus may have attached to it.Additional information received february 27, 2023: 1.Listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.? guiding sheath: medikit parent 60.2.Please provide the model and size of the "prominent raptor"? - lumen 0.018, length 135.3.It's reported, "when the device was attempted to be pulled apart outside the body, the shaft of this device bent".A.Which device bent, the guidewire or catheter or both? the guidewire.The catheter seemed to stretched slightly.4.Was the catheter stuck/locked on the guidewire or was there just significant resistance between the devices (not stuck)? there was significant resistance between the devices.5.How were the devices removed from the patient? both the prominent raptor and the guidewire were taken out of the body, and they were trying to be separated outside the body.6.Was the guidewire able to be removed from the catheter upon removal from the patient? no.7.Was there any damage noted to the guidewire or the catheter prior to the procedure? unknown.No damage was noted at the beginning of the procedure.8.The information in the event description reported, "it was speculated that a thrombus may have attached to it".A.What device was it speculated that a thrombus attached to it? lumen of the prominent raptor, the guidewire.B.Was thrombus confirmed upon removing and separating the devices? it was unknown whether thrombosis was actually confirmed.C.Please describe any damage noted to both the guidewire and the catheter upon removal from the patient? no.9.Did this event occur during insertion, advancement or withdrawal? during advancement after inserting into the body.10.Is there an image available showing the damage to the wire for our team to review? it has been discarded at the hospital.11.Was there any patient injury reported due to this event? no.

Brand Name
THRUWAY GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key16455155
Report Number2126666-2023-00018
Device Sequence Number20294703
Product Code DQX
UDI-Device Identifier08714729405580
UDI-Public08714729405580
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberM001492791
Device Catalogue Number49-279
Device Lot Number7088964
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown